Back to Ask the Diabetes Team Ask the Diabetes Team

From Chennai:

About a month ago, my daughter became hypoglycemic, had a seizure and has been advised to take medications since EEG showed some epilepsy. The EEG was taken on the second day of the attack, and the doctors can't differentiate whether the seizures where due to low glucose level or epilepsy. Is there any specific test to rule out epilepsy? If the seizures were due to low glucose levels is it correct to give anticonvulsant medications?


Hypoglycemic seizures sometimes can cause nonspecific abnormalities on the EEG. It may be wise to have a repeat EEG done in several weeks.

If seizures occur or if there are persistent EEG abnormalities, then anticonvulsant medications are sometimes recommended. You should go back to your daughter's doctors and discuss their ideas and plan in more detail.


Original posting 12 Jun 2003
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.